Alert archive / Washington / Flood Watches in 2012

Flood Watch 13, NWS Seattle, WA

October 29, 20126 counties in Washington

NWS Seattle, WA issued this flood watch at Oct 29, 2012, 2:43 PM PDT for 6 counties in Washington. It took effect at Oct 30, 2012, 10:15 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 2:43 PM PDT (21:43 UTC)
In effect from
Oct 30, 2012, 10:15 AM PDT
Expired
Oct 31, 2012, 4:14 PM PDT
In force
30 hr
Issued by
NWS Seattle, WA
Flood severity
None

Counties King County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Snohomish County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 47 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2012-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2012-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS66 KSEW 292143
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
243 PM PDT MON OCT 29 2012

.HEAVY RAIN TO IMPACT WESTERN WASHINGTON LATE TONIGHT THROUGH WEDNESDAY.

WAC045-300945-
/O.NEW.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
243 PM PDT MON OCT 29 2012

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON...INCLUDING THE
  FOLLOWING COUNTY...MASON.

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON

* RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN
  RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES WILL
  BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE
  RIVERS EVEN HIGHER...WITH THE SKOKOMISH RIVER CRESTING CLOSE TO
  FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2
  TO 5 INCHES IN OLYMPIC MOUNTAINS AND 1 TO 2 INCHES IN THE
  LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE
  FOR THE SOUTH FACING OLYMPIC MOUNTAINS. ELSEWHERE THE RAINFALL
  AMOUNTS WILL BE AT THE LOWER END OF THE RANGE.

* IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN
  THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY
  DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC057-073-300945-
/O.NEW.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SKAGIT-WHATCOM-
243 PM PDT MON OCT 29 2012

...FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON...INCLUDING 
  THE FOLLOWING COUNTIES...SKAGIT...WHATCOM. 

* FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING

* RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN
  RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES
  WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE
  RIVERS EVEN HIGHER...WITH THOSE IN THE WATCH AREA CRESTING CLOSE
  TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE
  FOR 2 TO 5 INCHES IN THE CASCADES AND 1 TO 2 INCHES IN THE
  LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE
  FOR THE NORTHERN WASHINGTON CASCADES. ELSEWHERE THE RAINFALL
  AMOUNTS WILL BE AT THE LOWER END OF THE RAINFALL RANGE ABOVE.

* IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN
  THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY
  DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

JBB
6 follow-up statements
287 
WGUS66 KSEW 300307
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
807 PM PDT MON OCT 29 2012

.HEAVY RAIN TO IMPACT WESTERN WASHINGTON LATE TONIGHT THROUGH
WEDNESDAY.

WAC061-301515-
/O.EXA.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SNOHOMISH-
807 PM PDT MON OCT 29 2012

...FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF WESTERN WASHINGTON... 
  INCLUDING THE FOLLOWING COUNTY... SNOHOMISH. 

* FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING

* RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN
  RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES
  WILL BRING HEAVY RAIN LATE TONIGHT THROUGH WEDNESDAY THAT WILL
  DRIVE RIVERS EVEN HIGHER...WITH THOSE IN THE WATCH AREA CRESTING
  CLOSE TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM
  ARE FOR 2 TO 5 INCHES IN THE CASCADES AND 1 TO 2 INCHES IN THE
  LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE
  FOR THE NORTHERN WASHINGTON CASCADES.

* IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL 
  IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN 
  POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY 
  LEAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC045-301515-
/O.CON.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
807 PM PDT MON OCT 29 2012

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY... MASON. 

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON

* RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN
  RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES
  WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE
  RIVERS EVEN HIGHER...WITH THE SKOKOMISH RIVER CRESTING CLOSE TO
  FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2
  TO 5 INCHES IN OLYMPIC MOUNTAINS AND 1 TO 2 INCHES IN THE
  LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE
  FOR THE SOUTH FACING OLYMPIC MOUNTAINS. 

* IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL 
  IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN 
  POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY 
  LEAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC057-073-301515-
/O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SKAGIT-WHATCOM-
807 PM PDT MON OCT 29 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTIES...SKAGIT...WHATCOM. 

* FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING

* RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN
  RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES
  WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE
  RIVERS EVEN HIGHER...WITH THOSE IN THE WATCH AREA CRESTING CLOSE
  TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE
  FOR 2 TO 5 INCHES IN THE CASCADES AND 1 TO 2 INCHES IN THE
  LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE
  FOR THE NORTHERN WASHINGTON CASCADES.

* IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL 
  IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN 
  POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY 
  LEAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
847 
WGUS66 KSEW 301105
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PDT TUE OCT 30 2012

.HEAVY RAIN TODAY THROUGH WEDNESDAY COULD PRODUCE MINOR FLOODING
ON SOME OF THE MOST FLOOD-PRONE RIVERS.

WAC045-302330-
/O.CON.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
405 AM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY... MASON. 

* FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON

* HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TODAY THROUGH WEDNESDAY
  COULD DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE. STORM TOTAL
  RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES
  IN THE OLYMPICS WITH THE HEAVIEST PERIOD OCCURRING THIS
  AFTERNOON AND EVENING. ROUGHLY 1 TO 3 INCHES OF RAIN IS EXPECTED
  OVER THE LOWLANDS.

* IF FLOODING DOES OCCUR...IT WILL PROBABLY BE RELATIVELY MINOR.
  THE SKOKOMISH RIVER COULD REACH FLOOD STAGE TONIGHT OR WEDNESDAY
  MORNING. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE
  STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS
  ARE COVERED BY LEAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC057-061-073-302330-
/O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SKAGIT-SNOHOMISH-WHATCOM-
405 AM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTIES...SKAGIT...WHATCOM...SNOHOMISH.

* FROM LATE TONIGHT THROUGH THURSDAY MORNING

* HEAVY RAIN OVER THE WEST SLOPES OF CASCADE MOUNTAINS TODAY
  THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE
  NORTH CASCADES ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH
  WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH THE SNOW
  LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES OF RAIN
  IS EXPECTED OVER THE LOWLANDS.

* THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE
  NOOKSACK...SKAGIT...AND STILLAGUAMISH RIVERS. IF ANY OF THESE
  RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE
  RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING
  IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY
  LEAVES.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$
758 
WGUS66 KSEW 301715
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
1015 AM PDT TUE OCT 30 2012

.HEAVY RAIN TODAY THROUGH WEDNESDAY COULD PRODUCE MINOR FLOODING
ON SOME OF THE MOST FLOOD-PRONE RIVERS.

WAC033-053-310500-
/O.EXB.KSEW.FA.A.0013.121030T1715Z-121031T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KING-PIERCE-
1015 AM PDT TUE OCT 30 2012

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF WESTERN WASHINGTON... 
  INCLUDING THE FOLLOWING COUNTIES...KING...PIERCE. 

* THROUGH WEDNESDAY MORNING

* HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS TODAY
  THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE
  NORTH CASCADES TO JUST ABOVE FLOOD STAGE. STORM TOTAL RAINFALL
  THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 4 INCHES...WITH
  THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES
  OF RAIN IS EXPECTED OVER THE LOWLANDS.

* THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE
  PUYALLUP RIVER NEAR ORTING AND THE WHITE RIVER BELOW MUD DAM. IF
  ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY
  MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE
  STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS
  ARE COVERED BY LEAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC045-310500-
/O.CON.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
1015 AM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTY...MASON.

* FROM 5 PM PDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON

* HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TODAY THROUGH WEDNESDAY 
  COULD DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE. STORM TOTAL 
  RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 
  INCHES IN THE OLYMPICS WITH THE HEAVIEST PERIOD OCCURRING THIS 
  AFTERNOON AND EVENING. ROUGHLY 1 TO 3 INCHES OF RAIN IS 
  EXPECTED OVER THE LOWLANDS. 

* IF FLOODING DOES OCCUR...IT WILL PROBABLY BE RELATIVELY MINOR. 
  THE SKOKOMISH RIVER COULD REACH FLOOD STAGE TONIGHT OR 
  WEDNESDAY MORNING. THE RAINFALL IN THE LOWLANDS WILL ALSO 
  LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE 
  STORM DRAINS ARE COVERED BY LEAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC057-061-073-310500-
/O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SKAGIT-SNOHOMISH-WHATCOM-
1015 AM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTIES...SKAGIT...WHATCOM SNOHOMISH. ...

* FROM LATE TONIGHT THROUGH THURSDAY MORNING

* HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS TODAY
  THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE
  NORTH CASCADES TO JUST ABOVE FLOOD STAGE. STORM TOTAL RAINFALL
  THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH
  THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES
  OF RAIN IS EXPECTED OVER THE LOWLANDS.

* THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE 
  NOOKSACK...SKAGIT...AND STILLAGUAMISH RIVERS. IF ANY OF THESE 
  RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE 
  RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET 
  FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE 
  COVERED BY LEAVES. 

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WEATHER.GOV/SEATTLE
MERCER
129 
WGUS66 KSEW 310441
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
941 PM PDT TUE OCT 30 2012

.HEAVY RAIN TODAY THROUGH WEDNESDAY COULD PRODUCE MINOR FLOODING
ON SOME OF THE MOST FLOOD-PRONE RIVERS.

WAC045-311800-
/O.CON.KSEW.FA.A.0013.000000T0000Z-121101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
941 PM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTY... MASON. 

* THROUGH WEDNESDAY AFTERNOON

* HEAVY RAIN OVER THE OLYMPIC MOUNTAINS MAY CAUSE SMALL STREAMS
  FLOWING OFF THE SOUTH SLOPES OF THE OLYMPICS TO FLOOD TONIGHT
  THROUGH WEDNESDAY. 1 TO 2.5 INCHES OF RAIN HAVE FALLEN IN THIS
  AREA SINCE TUESDAY AFTERNOON. ANOTHER 2 TO 4 INCHES CAN BE
  EXPECTED OVER THE SOUTH SLOPES OF THE OLYMPICS LATE TONIGHT AND
  WEDNESDAY.

* FLOODING OF THE SKOKOMISH RIVER IS EXPECTED LATE TONIGHT AND
  WEDNESDAY. SMALL STREAMS OVER MASON COUNTY MAY ALSO FLOOD...AND
  RAINFALL MAY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR
  WHERE STORM DRAINS ARE COVERED BY LEAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC033-053-311800-
/O.CON.KSEW.FA.A.0013.000000T0000Z-121031T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KING-PIERCE-
941 PM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING 
  COUNTIES...KING...PIERCE. 

* THROUGH WEDNESDAY MORNING

* HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS
  TONIGHT AND WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS
  FLOWING OFF THE CASCADES TO NEAR FLOOD STAGE. STORM TOTAL
  RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 4
  INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1
  TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS.

* THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE 
  PUYALLUP RIVER NEAR ORTING AND THE WHITE RIVER BELOW MUD DAM. 
  IF ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE 
  RELATIVELY MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO 
  LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE 
  STORM DRAINS ARE COVERED BY LEAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WAC057-061-073-311800-
/O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SKAGIT-SNOHOMISH-WHATCOM-
941 PM PDT TUE OCT 30 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT WEDNESDAY THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTIES...SKAGIT...WHATCOM...SNOHOMISH. ...

* FROM 5 AM PDT WEDNESDAY THROUGH THURSDAY MORNING

* HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS
  THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF
  THE NORTH CASCADES TO JUST ABOVE FLOOD STAGE. STORM TOTAL
  RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5
  INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1
  TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS.

* THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE 
  NOOKSACK...SKAGIT...AND STILLAGUAMISH RIVERS. IF ANY OF THESE 
  RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE 
  RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET 
  FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE 
  COVERED BY LEAVES. 

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WEATHER.GOV/SEATTLE
935 
WGUS66 KSEW 311808
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
1108 AM PDT WED OCT 31 2012

.HEAVY RAIN ACROSS PORTIONS OF WESTERN WASHINGTON COULD PRODUCE
MINOR FLOODING ON SOME OF THE MOST FLOOD-PRONE RIVERS OF WHATCOM
COUNTY. FLOODING IS ALREADY OCCURRING IN MASON COUNTY. REMAINING
WATCHES HAVE BEEN CANCELLED.

WAC033-053-311915-
/O.CAN.KSEW.FA.A.0013.000000T0000Z-121031T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KING-PIERCE-
1108 AM PDT WED OCT 31 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON IS CANCELLED.
RIVER FLOODING IS NO LONGER EXPECTED ON AREA RIVERS. 
HOWEVER...RAIN TODAY WILL CAUSE RIVERS TO RUN HIGH AND IN SOME
CASES NEAR BANK-FULL INTO THURSDAY BEFORE SUBSIDING.

$$

WAC057-061-311915-
/O.CAN.KSEW.FA.A.0013.000000T0000Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SKAGIT-SNOHOMISH-
1108 AM PDT WED OCT 31 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON IS CANCELLED.
RIVER FLOODING IS NO LONGER EXPECTED ON AREA RIVERS. 
HOWEVER...RAIN TODAY WILL CAUSE RIVERS TO RUN HIGH AND IN SOME
CASES NEAR BANK-FULL INTO THURSDAY BEFORE SUBSIDING.

$$

WAC045-311915-
/O.CAN.KSEW.FA.A.0013.000000T0000Z-121101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON-
1108 AM PDT WED OCT 31 2012

...FLOOD WATCH IS ENDED...

THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON HAS ENDED.
FLOODING IS OCCURRING ON THE SKOKOMISH RIVER IN MASON COUNTY.
REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS.

$$

WAC073-010615-
/O.CON.KSEW.FA.A.0013.000000T0000Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHATCOM-
1108 AM PDT WED OCT 31 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING
  COUNTY...WHATCOM.

* THROUGH THURSDAY MORNING

* HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS
  THROUGH TODAY COULD DRIVE THE NOOKSACK RIVER IN WHATCOM COUNTY
  TO JUST ABOVE FLOOD STAGE. IF THERE IS RIVER FLOODING...IT WILL
  PROBABLY BE RELATIVELY MINOR. STORM TOTAL RAINFALL THROUGH TODAY
  WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH THE SNOW LEVEL
  AROUND 7000 TO 8000 FEET.

A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT
FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT
QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED.

&&

$$

WEATHER.GOV/SEATTLE
MERCER
137 
WGUS66 KSEW 312314
FFASEW

FLOOD WATCH
NATIONAL WEATHER SERVICE SEATTLE WA
414 PM PDT WED OCT 31 2012

WAC073-010015-
/O.CAN.KSEW.FA.A.0013.000000T0000Z-121101T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHATCOM-
414 PM PDT WED OCT 31 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON HAS BEEN
CANCELLED. 

HEAVY RAINFALL WILL TAPER DOWN THIS EVENING AND RIVER FLOODING IS
NOT EXPECTED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Oct 29, 9:00 AM PDT, 5 hours 43 minutes earlier.

Area forecast discussion, Oct 29, 9:00 AM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT MON OCT 29 2012

.SYNOPSIS...WET AND MILD WEATHER WILL CONTINUE THROUGH MIDWEEK UNDER
MOIST SOUTHWEST FLOW ALOFT. DRIER AND SLIGHTLY COOLER WEATHER WILL
DEVELOP LATE IN THE WEEK AS WEAK HIGH PRESSURE BUILDS OVER THE AREA.

&&

.SHORT TERM...MSAS SURFACE ANALYSIS INDICATES A 1004 MB SURFACE LOW
IS LOCATED OFF S CENTRAL VANCOUVER ISLAND THIS MORNING MOVING TO THE
NE. THE ASSOCIATED WARM FRONT HAS LIFTED N OF THE AREA WITH THE
BAROCLINIC BAND LOCATED OVER FAR SRN B.C. WHERE THE STEADIER PRECIP
IS OCCURRING THIS MORNING. OVER WRN WA...RADAR AND OBS INDICATE THE
RAIN HAS TAPERED TO SHOWERS. A SHOWERY PATTERN WILL REMAIN IN PLACE
BETWEEN WEATHER SYSTEMS TODAY AND THIS EVENING WITH GENERALLY LIGHT
RAINFALL AMOUNTS ACROSS THE AREA.

THE BAROCLINIC ZONE WILL BE SHOVED BACK SWD OVER THE AREA THIS
EVENING AS THE SURFACE LOW OFF THE B.C. COAST MOVES FURTHER INLAND.
LATEST MODELS INDICATE A DEEP TROUGH WELL OFFSHORE WILL TAP
SUBTROPICAL MOISTURE THAT WILL RIDE ALONG THIS BOUNDARY INTO WRN WA
LATER TONIGHT. RAINFALL RATES WILL INCREASE AFTER MIDNIGHT INTO
TUESDAY ACROSS THE AREA...HEAVIEST IN THE MOUNTAINS. SEE THE LATEST
HYDRO DISCUSSION FOR DETAILS. AS THE TROUGH MOVES CLOSER TO THE
AREA LATER WEDNESDAY THE HEAVIER RAINFALL SHOULD BEGIN TO LIGHTEN UP
AND SHIFT SE OF THE AREA. HIGHS THE NEXT FEW DAYS WILL RUN NEAR
AVERAGE IN THE MID 50S AROUND PUGET SOUND BUT QUITE MILD OVERNIGHT
IN THE UPPER 40S TO LOWER 50S. MERCER

.LONG TERM...FROM 3 AM DISCUSSION...A SHOWERY UPPER TROUGH WILL MOVE
OVER THE AREA ON THURSDAY WITH SLIGHTLY COOLER AIR MOVING IN. AN
UPPER RIDGE WILL BRING MOSTLY DRY WEATHER ON FRIDAY. A FRONTAL
SYSTEM WILL BRING MORE RAIN NEXT WEEKEND. SCHNEIDER

&&

.HYDROLOGY...RAIN AMOUNTS IN THE MOUNTAINS OVERNIGHT WERE GENERALLY
IN THE .75 TO 1.25 RANGE WITH LOCAL AMOUNTS CLOSE TO 2 INCHES. THIS
WAS ENOUGH TO DRIVE THE PUYALLUP RIVER TO WITHIN 1000 CFC OF FLOOD
STAGE. HOWEVER...LATEST READINGS CONTINUE TO SHOW A LEVELING OFF OF
FLOW AND THIS TREND SHOULD CONTINUE TODAY. THE WARNING WAS DROPPED
LAST NIGHT. OTHER RIVERS SHOW RISES BUT NO FLOODING WILL OCCUR DUE
TO RAINFALL WITH THIS LAST SYSTEM.

A LULL IN RAINFALL IS EXPECTED THROUGH THIS EVENING WITH SHOWERS
ACROSS THE AREA BETWEEN SYSTEMS. THIS WILL NOT BE HYDROLOGICALLY
SIGNIFICANT.

INCREASINGLY MOIST SOUTHWEST FLOW ALOFT WILL DEVELOP LATER TONIGHT
AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY AS A FRONTAL BAND
STALLS ACROSS THE AREA. THE HEAVIEST RAINS LOOK TO BE CONCENTRATED
ON THE SOUTH AND WEST SLOPES OF THE OLYMPICS. THE AVERAGE OF MODEL
24 HOUR QPF AMOUNTS INDICATE 2-4 INCHES OF RAINFALL POSSIBLE. THE
SKOKOMISH RIVER IN MASON COUNTY HAS A GOOD CHANCE OF REACHING FLOOD
STAGE TUESDAY NIGHT OR WEDNESDAY IF THIS PATTERN PANS OUT. SOME
OTHER RIVER BASINS IN THE CASCADES COULD ALSO REACH CLOSE TO OR
EXCEED FLOOD STAGE. WILL EVALUATE THE MODEL RUNS AND CONSIDER
HOISTING FLOOD WATCHES FOR PORTIONS OF THE AREA.

THE LOWLANDS WILL EXPERIENCE A SOAKING RAIN WITH THIS SYSTEM AS
WELL. RAINFALL AMOUNTS COULD REACH 1+ INCHES WHICH COULD CAUSE SOME
LOCALIZED URBAN AND SMALL STREAM FLOODING...ESPECIALLY WITH THE FALL
FOLIAGE BLOCKING DRAINAGE.  MERCER

&&

.AVIATION...STRONG ONSHORE FLOW AND A MOIST STABLE AIR MASS...PLUS
BLUSTERY SOUTHWEST WINDS. SOME HOLES ARE STARTING TO OPEN UP NOW
THAT THE FRONT HAS GONE THROUGH...BUT MOST SUNBREAKS PROBABLY WONT
LAST. AT 8AM THERE IS A 1005MB LOW JUST OFF THE NORTH WA COAST AND
PRESSURE GRADIENTS WERE INCREASING. THE MOUNTAINS AND MUCH OF THE
LOWER TERRAIN WILL REMAIN OBSCURED...ALTHOUGH THERE MAY BE SOME
SUNBREAKS OVER THE LOWLANDS THIS AFTERNOON WITH A BREAK BETWEEN
WEATHER SYSTEMS. THE NEXT WARM FRONT WILL REACH THE AREA TONIGHT FOR
ANOTHER BOUT OF RAIN. 19

KSEA...OCNL LOW CIGS AND BLUSTERY SSW WINDS FOR THE MORNING AND
PROBABLY INTO THE EARLY AFTERNOON. THERE OUGHT TO BE SOME SUNBREAKS
TOO NOW THAT THE FRONT HAS GONE THROUGH...AND BREAKS IN THE CLOUDS
ARE LIKELY ESPECIALLY LATER TODAY WITH A BREAK BETWEEN WEATHER
SYSTEMS. ANOTHER WARM FRONT WILL ARRIVE TONIGHT. 19
&&

.MARINE...AT 8AM THERE IS A 1005MB LOW JUST OFF THE NORTH WA COAST
AND PRESSURE GRADIENTS WERE INCREASING...SO I PUSHED UP THE WIND FOR
SOME AREAS...MAINLY COAST AND PUGET SOUND. THE SHELTERING AND
CONVERGENCE EFFECT CENTERED ON PORT TOWNSEND SHOULD GIVE THE LEAST
WIND TO THE EAST ENTRANCE TO THE STRAIT AND ADMIRALTY...WHERE I
DROPPED THE SMALL CRAFT ADVISORIES...BUT ELSEWHERE IT WILL BE A
RATHER BLUSTERY DAY. THERE WILL BE A BREAK BETWEEN SYSTEMS LATER
TODAY BEFORE THE NEXT WARM FRONT TONIGHT. SLY PRES GRADIENTS WILL
EASE THIS EVENING AND PROBABLY BE RATHER LIGHT LATER TONIGHT AND FOR
MOST OF TUESDAY OVER THE INLAND WATERS. AS THE NEXT WARM FRONT LIFTS
NORTH THE COASTAL WATERS SHOULD BECOME BREEZY AGAIN WHILE THE INLAND
WATERS MAY END UP WITH JUST LIGHT EASTERLY GRADIENTS. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT THE EAST ENTRANCE TO
     THE STRAIT AND ADMIRALTY INLET.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:22 PM PDTSmall Craft Advisory for Rough BarSEW6 hr

Nearby

Flood Watches in Washington, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.